There was definitely some red flags with your doctor, though I think most of us go into pain management somewhat naively. Unfortunately doctors can dismiss patients for pretty much any reason they want ... or for no reason at all.
How many pills do you have left? I would start tapering which, while it won't eliminate withdrawals, they should be milder. Also start looking for a new doçtor. Call hospitals, many have pain management clinics in the hospital. Ask your primary care if they can write your scripts until you can find a new pain doctor.
Write a letter with your version of what happened. Also write and request a copy of your records and check to see what's written is accurate! If it's not, write a letter disputing it.
Lastly, check out the Substance Abuse forum. They can give you all sorts of tips on supplements that ease withdrawal symptoms. Good luck and keep us posted on how things are going.
Thank you for replying to my post. i have decided to just go cold turkey.....there are completely NO resources here where i live for anyone who is not a drug addict....i have a reputation to uphold and i cant be seen in a methadone clinic or a substance abuse rehab. what little work i get now would completely vanish if that were to happen. mentally i am not dependent on these narcotics but my body is and i did some research on withdrawal and found some info that should help me not suffer as much as i would be suffering. i think the hardest thing that i will be facing in the next couple of weeks will be the lack of sleep and the high blood pressure which anyone who has taken a narcotic pain killer and then came off of it with out help knows that you can feel it in your hands and feet and really your whole body. i am hoping that the small amount of med's i have left will help me ease the withdrawal some what by taking small amounts and spreading out what i have and make it last as long as possible. the only thing i really need that i don't have is my anti-inflammatory med Mobic which is already starting to effect me since i am completely out of them...i am starting to get stiff and getting out of bed in the morning is starting to get really hard with out it. i do have a full bottle of Naproxen i think i can start taking in place of my Mobic...i was taken off of it because it was starting to give me really bad stomach cramps but at this point i think i can take a little stomach cramps since i will be having them anyway because of the withdrawal from the 2 narcotic pain med's i was taking. Any advice anyone on here can give me that would help me with what i am trying to do would be greatly appreciated and again thank you for replying "marycarmel" !!
I would like to CONGRATULATE you on going cold turkey and getting off all the crap. BUT.... that being said, make sure that you have either friends and/or family KNOW what you are doing. Going CT (CT is the cool way of saying cold turkey) DOES put a wee bit of stress on the body (heart, etc.), so it's good to have your friends/family check up on you during the next 3 days or so.
If you're gonna hide it and be all secretive, well, you could also do something like tell a family member that you thought your "heart" is acting up, but you should be all right, maybe it's the flu and ask them to check in with you.
Ideally (I don't give advice, I always speak as if it was me and this is what i would do if i was in your shoes), let your doc know you are going cold turkey and would like them to check in with you. They may even give you something to make your CT be more comfortable, even out the instabilities.
You do realize that when you completely quit narcs, you are going to be a new man, and you will feel like the King of the World. You probably don't know that yet. Post back in a couple weeks. Inspire some other people to quit, like you, that don't really need them.
Woops... this is a million year old thread. My above post (the congrats post) was meant for Daniel (DJH79).